Valuation of Barrier Options with the Binomial Pricing Model

Salvador Cruz Rambaud, Ana María Sánchez Pérez


Derivatives are products of different nature which are becoming increasingly common in financial markets. In certain cases, determining the assessment criteria can sometimes be a difficult task. Specifically, this paper focuses on one type of exotic option: the barrier option. This option has to satisfy some conceptual conditions which are specified at the time of its purchase and define its characteristics. In order to analyze this type of option more deeply, in this paper we choose a specific one, the so-called barrier option cap, whose value is going to be derived by the binomial pricing model.


barrier options; exotic options; barrier option cap; binomial model

Full Text:



• BNP Paribas website

• Carr, P., Ellis K. and Gupta V. (1998). “Static hedging of exotic options”. Journal of Finance, 53 (3), pp. 1165-1191.

• Cox, J. C., Ross, S. A. & Rubinstein, M. (1979). “Option pricing: A simplified approach”. Journal of financial Economics, 7(3), pp. 229-263.

• Crespo Espert, J. L. (2001). “Utilización práctica de las opciones exóticas: Opciones asiáticas y opciones barrera”. Boletín Económico del ICE, No. 2686, pp. I-VIII.

• Fernández, P. (1996). Derivados exóticos. Documento de investigación del IESE (308).

• Fernández, P. L. & Somalo, M. P. (2006). Opciones financieras y productos estructurados. McGraw-Hill, Madrid.

• Kunitomo, N. & Ikeda, M. (1992). “Pricing options with curved boundaries”. Mathematical Finance, 2, pp. 275–298.

• Rich, D. R. (1994). “The mathematical foundations of barrier option-pricing theory”. Advances in Futures and Options Research (7), pp. 267–311.

• Rubinstein, M. & Reiner, E. (1991). “Breaking down the barriers”. Risk, 4(8), pp. 28-35.

• Soltes, V. & Rusnakova, M. (2013). “Hedging against a price drop using the inverse vertical ratio put spread strategy formed by barrier options”. Engineering Economics, 24(1), pp. 18-27.



  • There are currently no refbacks.

Copyright (c) 2017 Salvador Cruz Rambaud, Ana María Sánchez Pérez

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Ratio Mathematica - Journal of Mathematics, Statistics, and Applications. ISSN 1592-7415; e-ISSN 2282-8214.